MAUDE Adverse Event Report: LAERDAL MEDICAL A/S THE BAG II RESUSCITATOR; MANUAL EMERGENCY VENTILATOR

LAERDAL MEDICAL A/S THE BAG II RESUSCITATOR; MANUAL EMERGENCY VENTILATOR
Model Number THE BAG II
Medical Device Problem Codes Ambient Temperature Problem (2878); Device Operational Issue (2914); Activation Failure (3270)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user's temperature tested resuscitator has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
The prehospital service department of a non-us hospital reported the bag ii resuscitator's ability to re-inflate starts to slow at -7 degrees celsius and by -18 c (dfu, minimum operating temp) the ventilation bag does not re-inflate at all; as found during their in-house temperature testing.They reported they have previously submitted several nonconformance reports to their local health authorities for other patient incidents (no details provided) but during these temperature tests no patient was involved nor harmed.

Brand Name
THE BAG II RESUSCITATOR
Common Device Name
MANUAL EMERGENCY VENTILATOR
Manufacturer (Section D)
LAERDAL MEDICAL A/S
tanke svilandsgate 30
stavanger, N-400 2
NO  N-4002
MDR Report Key7251973
Report Number9610483-2018-00002
Device Sequence Number13861325
Product Code BTM
UDI-Device Identifier07045432067996
UDI-Public07045432067996
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K132172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/08/2018
Report Date (Section F) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Biomedical Engineer
Device Model NumberTHE BAG II
Device Catalogue Number845211
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/17/2018
Event Location Hospital
Date Report to Manufacturer02/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/08/2018